Dr. Woyach on Ibrutinib and Peripheral Lymphocytosis

Jennifer Woyach, MD
Published: Friday, Aug 23, 2013


Jennifer Woyach, MD, Assistant Professor of Internal Medicine, Division of Hematology, The Ohio State University Comprehensive Cancer Center, discusses peripheral lymphocytosis in patients with chronic lymphocytic leukemia (CLL) after they take ibrutinib.

Woyach says that seeing peripheral lymphocytosis is common in patients with CLL who are being treated with ibrutinib. Researchers believe this is because ibrutinib disrupts the homing signals and adhesion factors on the CLL cells. This results in cells that would initially be stuck in various microenvironments throughout the body to break free and go out into the peripheral circulation, Woyach says.
 
Woyach says it is important to note that the initial rise in peripheral lymphocytes is common when taking ibrutinib and is not an indicator that patients are going to relapse or that they are currently relapsing.

Some of the national CLL groups are working on revising their progression criteria to explain that peripheral lymphocytosis is not a symptom of progression for patients being treated with PI3-kinase delta inhibitors or other B-cell receptive pathway inhibitors, Woyach says.
 

Jennifer Woyach, MD, Assistant Professor of Internal Medicine, Division of Hematology, The Ohio State University Comprehensive Cancer Center, discusses peripheral lymphocytosis in patients with chronic lymphocytic leukemia (CLL) after they take ibrutinib.

Woyach says that seeing peripheral lymphocytosis is common in patients with CLL who are being treated with ibrutinib. Researchers believe this is because ibrutinib disrupts the homing signals and adhesion factors on the CLL cells. This results in cells that would initially be stuck in various microenvironments throughout the body to break free and go out into the peripheral circulation, Woyach says.
 
Woyach says it is important to note that the initial rise in peripheral lymphocytes is common when taking ibrutinib and is not an indicator that patients are going to relapse or that they are currently relapsing.

Some of the national CLL groups are working on revising their progression criteria to explain that peripheral lymphocytosis is not a symptom of progression for patients being treated with PI3-kinase delta inhibitors or other B-cell receptive pathway inhibitors, Woyach says.
 



View Conference Coverage
Online CME Activities
TitleExpiration DateCME Credits
Community Practice Connections™: 18th Annual International Lung Cancer Congress®Oct 31, 20181.5
Provider and Caregiver Connection™: Addressing Patient Concerns While Managing Chemotherapy Induced Nausea and VomitingOct 31, 20182.0
Publication Bottom Border
Border Publication
x